MAUDE Adverse Event Report: PERFUSION SYSTEMS KYPHON V OSTEO INTRODUCER 13GA TROCAR/BEVEL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

PERFUSION SYSTEMS KYPHON V OSTEO INTRODUCER 13GA TROCAR/BEVEL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number VPT13D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare provider via manufacturer representative regarding a patient with an unknown indication in need of sacroplasty used in spinal therapy.It was reported that the handle broke loose during the malleting into the sacrum.There was a 5 min delay to try to get the needle out with needle driver. there were no patient symptoms reported.There were no fragments in the patient reported.There were no further complications reported regarding the event.
 
Additional Manufacturer Narrative
Device evaluation summary: visual and optical inspection confirmed, the cannula was returned with the hub pulled from the shaft.On the cannula, the knurling was present as well as the flair on the backside of the shaft.There was cement noted, inside the inner diameter of the hub.The plastic handle was not returned with the shaft.It appears, the shaft was separated from the plastic hub from excessive force.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON V OSTEO INTRODUCER 13GA TROCAR/BEVEL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
MDR Report Key10768830
Report Number2184009-2020-00073
Device Sequence Number11291129
Product Code LXH
UDI-Device Identifier00763000026820
UDI-Public00763000026820
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2021
Device Model NumberVPT13D
Device Catalogue NumberVPT13D
Device Lot Number218856893
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2020
Supplement Date Received by Manufacturer03/29/2021
Initial Report FDA Received Date11/02/2020
Supplement Report FDA Received Date04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1